matte/ like the paint (likethepaint) wrote in little_details,
matte/ like the paint
likethepaint
little_details

Non-damaging sleeping pill overdose?

Scene: Early 2008, set primarily in New York but the specific scene takes place on an international flight to Europe.

Situation: I have a character who is painfully afraid of flying, as such has sedatives from the doctor. Due to his nervous state in airports and on flights, one time he gets distracted and confused and ends up taking more pills than he should (doubling or tripling up on the dose).

I don't want to cause any damage here, I basically want him to react negatively enough for his friends to know he overdosed and for it to freak them all out, but not to cause any real damage and if possible, I'd rather not disrupt the flight/make the rest of the passengers on the flight realize there's something wrong.

I've read quite a bit through various googlings of 'mild sleeping pill overdose' and 'sleeping pill overdose +no damage" and originally I was thinking his breathing would slow down (not dangerously so, though) and he'd be hard to wake until they'd worn off, but now I don't know if that's possible.

So basically, would he be able to take an amount of pills that would make him react in the way above, or in another way that would make it obvious to those sat next to him he wasn't right, yet not alert everyone on the plane?

Then, what would be the reaction to this from the cabin crew? Knowing he was still breathing and that he hadn't taken many pills will they continue the flight as normal? Will he have to seek medical attention when he lands? I'm assuming so, even if it's just to double check there was no damage.

Google wasn't an awful lot of help because there wasn't much about people who accidentally took an extra dose of their medication rather than intentional suicides, and I read this [warning: discusses actual suicide, may be triggering] on here, but again, it's more on the suicide side of things, though it confirmed that my character would likely do no damage through a dose double up.

Thanks for any help.
Tags: ~medicine: overdose
Subscribe
  • Post a new comment

    Error

    default userpic
    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 17 comments